Juni 2021

Do24Jun(Jun 24)14:00Sa26(Jun 26)16:00Aesthetics as Epistemic Practice in Premodern CulturesJahrestagung des Sonderforschungsbereichs 980 ‚ÄěEpisteme in Bewegung. Wissenstransfer von der Alten Welt bis in die Fr√ľhe Neuzeit‚Äú

Details

The transfer of knowledge is always bound to material objects or practices of representation. The upcoming annual conference of the research center investigates aesthetic procedures involved in generating knowledge from a transcultural perspective, including artifacts from both premodern European as well as non-European cultures. To what extent can aesthetic practices be qualified as practices that constitute knowledge? How do specific cultural and temporal contexts mark aesthetic phenomena? What role do religious backgrounds, ritual practices or craftsmanship play? How do they shape concepts or notions?

The notion of ‚Äėaesthetics‚Äô is explicitly not to be reduced to a theory of beauty, to categories of art or to conceptualizations of the sublime. Rather, we understand ‚Äėaesthetics‚Äô as an open concept that allows for a transcultural investigation of a spectrum of practices regarding sensorial experiences, forms of perception and the affective potential of formation, as well as sensorial ways of comprehension. Talking about ‚Äėpremodern aesthetics‚Äô, we intendedly include reflections implicitly made with and through objects, their materiality, or practices. In which contexts do they take effect and how can they be described? In paying specific attention to the material and medial conditions of aesthetic practices, to objects and perceptions, we aim to investigate the relevance of aesthetic dimensions in premodern cultures of knowledge.

The digital conference is hosted at the CRC-Villa in Dahlem by the Freie Universität Berlin. For the access link and translation services, please use the registration form.

Thursday, 24 June 2021

14:00   Welcome and introduction (Anne Eusterschulte, Claudia Reufer)

14:30¬†¬†¬†Annette Gerok-Reiter,¬†Universit√§t T√ľbingen
‚ÄėS√ľezez‚Äô¬†Wissen. Zum Erkenntnispotential einer √§sthetischen Konfiguration in mittelhochdeutschen Texten
(with simultaneous translation)
  
15:30   Claudia Reufer, Freie Universität Berlin
√Ąsthetische Aufmerksamkeitslenkung in italienischen Zeichnungen der Renaissance
(with simultaneous translation)

Break (30 min.)

17:00   Jan-Peer Hartmann, Freie Universit√§t Berlin
Glass, Crystal, and the Temporal Topography of Faerie in 
Sir Orfeo
  

18:00   Sugata Ray, UC Berkeley
From New Spain to Mughal India: Rethinking Early Modern Animal Studies with a Turkey, ca. 1612
  
Break (30 min.)

 
19:30   Musical interlude
 
20:00   Niklaus Largier, UC Berkeley
Aesthetic Transcriptions of Dogmatic Knowledge
   


Friday, 25 June 2021

10:00   Freestyle (lectures and exploratory presentations)

Lunch break (60 min.)

14:00¬†¬†¬†J√∂rg Robert, Universit√§t T√ľbingen
Wissenspoetik und √§sthetische Autonomie ‚ÄstG. E. Lessing und das Lehrgedicht
(with simultaneous translation)
  
15:00   Rana Raeisi Dastenaei, University of Isfahan
Die persische Poesie der Vormoderne als ästhetische Wissensform
(with simultaneous translation)

Break (30 min.)

16:30   Ulrike Schneider und Anne Eusterschulte, Freie Universität Berlin
√Ąsthetisches Wissen ‚Äď Sibyllen & Propheten
(with simultaneous translation)
17:30   Jens Baumgarten, Universidade Federal de São Paulo
Das Marginale und das Unscharfe. Transkulturelle √Ąsthetiken im kolonialen Kontext Brasiliens

Break (30 min.)

19:00   Sharon Kinoshita, UC Santa Cruz
What‚Äôs in a Frame? Hybridity and Containment in the Premodern Mediterranean
20:00   Julia Orell, University of British Columbia
Landscape Painting and Geographical Knowledge in Song Dynasty China
  


Saturday, 26 June 2021

¬†10:00¬†¬†¬†Inga Mai Groote, Universit√§t Z√ľrich
‚Äúzierlich, deutlich und vernehmlich‚ÄĚ? Choralmelodien als √§sthetisches Wissen im 17. Jahrhundert
(with simultaneous translation)

11:00   Almut Bockisch, Humboldt-Universität zu Berlin
√Ąsthetik des Hohelieds in seiner antiken Kommentierung
(with simultaneous translation)

Lunch break (60 min.)

13:00   Vladimir Glomb, Freie Universit√§t Berlin
Beautiful Surroundings and Diligent Studies: The Role of Aesthetics in Korean Confucian Academies

14:00   David Lurie, Columbia University New York
Negative Aesthetics: The Power of Ugliness in Japanese Mythology
  
Break (30 min.)

15:30   Round-up and discussion in the garden of our Villa
What are Aesthetic Practices?

Mehr anzeigen

Zeit

24 (Donnerstag) 14:00 - 26 (Samstag) 16:00

OrganisatorInnen

Freie Universität BerlinHabelschwerdter Allee 45, 14195 Berlin